Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Nephrotic syndrome, migraines and constipation, high cholesterol. Taking Gasex. What can help me? - Online Doctor Chats

Date : 11-Jun-2013
User rating for this question
Very Good Posted in: Kidney Conditions
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User:Hello sir
Doctor:Good Evening
Doctor:How can I help you?
User:good evening sir.
User:i have been diagonised with Nephrotic syndrome
User:my outflow of urine is about 6000mg for 3800ml of urine last time when i took the test
User:however consistently either this comes down or goes up
User:i do have sometimes migrain headaches and constipation.
User:i also have cholestral
User:MY BP also varies.
User:current medications are
User:neoral (Cyclosporin) - 100mg morning and evening, storvas 20mg for cholestral, dilzem sr 90 for BP, i do take Gasex along with this and for headache (SOS) Sibilium
User:is there a permanent cure to stop this outflow of urine
User:sorry, is there a permanent cure to stop this outflow of urine protein
Doctor:Let me explain.
Doctor:The prognosis of nephrotic syndrome depends on its cause.
Doctor:And most of the patients remains proteinuric.
Doctor:Some people do respond to the treatment. But the proteinuria usually remains.
Doctor:So there is no permanent cure as such to stop the protein outflow with the urine.
Doctor:Are you following me?
User:yes yes sir
Doctor:Is there any other question which you would like me to answer?
User:sometimes i do see that my legs are swollen and my faces are swollen.
Doctor:Ok. That is mainly due to the protein loss.
User:so what is the solution.. do we continue to take the cyclosporin medicine for life time.
Doctor:Yes. You will have to continue with the treatment for a long time.
User:will there be any damage to my kidney or will this cyclosporin safeguards my kidney.
User:what does cyclosporin actually do?
Doctor:Sometimes nephrologists prescribe steroids to treat the condition. The decision whether it can be prescribed to you depends on the treating nephrologist.
Doctor:Cyclosporin is given to prevent the relapse.
Doctor:When it is discontinued there is a chance of relapse.
Doctor:So continuing and discontinuing can be decided only by your nephrologist.
User:ok understood. will steroid if at all given will it have any major side effects.
User:does it mean steroid will definetely stop the outflow of urine protein
Doctor:Any medicines given has side effects. Again the treatment itself will cause your BP changes.
Doctor:Steroid use is determined according to the cause for nephrotic syndrome.
Doctor:So its effect also depends on the cause.
User:what could be the cause of nephortic syndrome is it something which can develop at any stage?
Doctor:The causes could be any kidney disease such as minimal change nephropathy, membranous nephropathy or focal glomerulosclerosis.
Doctor:yes, they can develop at any stage.
Doctor:Don't worry about the big names mentioned earlier.
Doctor:They are not to worry you.
Doctor:They are given by doctor's to identify the cause.
User:Np understandable sir.
Doctor:The cause in you would have been identified earlier when you were diagnosed with nephrotic syndrome.
User:if i can say the cause is written as "membranous nephropathy".
User:not sure what it means...
User:the final conclusion what i have understood is it is a life time disease and with medicines we need to live with it. hopefully not get into kidney issues
Doctor:Membranous nephropathy means, in simple words, there is a damage in the nephrons (Kidney cells).
Doctor:Yes. It is very important to stick to the treatment plan for life long to prevent sudden deterioration of the kidney function.
User:currently i have been diagonised by a nephrologist from Manipal.
User:do you think i should take a second opininon from another nephrologist or is it fine to continue
Doctor:It is best to continue with the nephrologist who first treated you.
Doctor:Because, they will know how your body reacts to different medications.
User:thankyou very much for your valuable time sir.
Doctor:And all nephrologists will be competent enough to handle nephrotic syndrome well.
Doctor:Hope I had been able to clear all your doubts.
Doctor:Is there anything else I can help you on?
Doctor:I assume nothing else is there. Please login back if you have any health related queries.
Doctor:Thanks for consulting me.
Doctor:Have a nice evening!!
Doctor:Bye for now.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor